Hail, Limestone
- When
- June 26, 1:13 PM CST
- Where
- Limestone County, 4 mi N of Athens
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -86.983
Dime size hail fell just north of Athens.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 1:03 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 203 PM CDT TUE JUN 26 2001 UPPER LOW OVER WRN KY THIS AFTN WILL CONTINUE TO DRIFT SLOLY WWD DURG THE NXT CUPL OF DAYS...THEN STALL OUT OVER AR/MO TOWARD THE WEEKEND. ENTIRE FA WILL BE FAIRLY MOIST AND UNSTABLE...AND ITS LIKELY THAT DAILY FOCI OF CONVECTION WILL BE GOVERNED BY LOCATIONS OF MORNING CLOUDY/CLEAR AREAS AND OTHER MESOSCALE FEATURES WHICH ARE NEARLY IMPOSSIBLE TO PINPOINT THIS FAR OUT. IN GENERAL...WILL KEEP CHC POPS IN EFFECT THRU THURS...WITH HIGHEST POPS IN NW AL WED WHERE INSTABILITY/LAPSE RATES WILL REMAIN A BIT GREATER. SCATTERED DIURNAL CONVECTION APPEARS THE RULE THROUGH THE WEEKEND AND EARLY PART OF NEXT WEEK AS WELL. TEMP GUIDANCE LOOKS GOOD AND WAS ACCEPTED WITH MINOR ADJUSTMENTS. 66 FIRST PD POPS SUBJECT TO CHANGE PRIOR TO RELEASE... HSV BB 064/085 066/087 067 66542 BHM BB 065/087 067/087 068 66232 MGM BB 066/090 069/089 069 66132= .BHM...NONE.
ALZ001>038-040>050-262300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT TUE JUN 26 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL LOW...JUST TO THE NORTH OF ALABAMA...WILL CONTINUE TO BE THE MAIN WEATHER MAKER THIS AFTERNOON AND EVENING. THE ATMOSPHERE HAS MOISTENED UP FROM YESTERDAY AND BECOME MORE UNSTABLE...AS UNSEASONABLY COLD AIR ALOFT HAS SPREAD OVER THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE NORTHERN HALF OF ALABAMA THIS AFTERNOON AND EVENING...WITH LESSER COVERAGE ACROSS THE SOUTHERN HALF. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL LIKELY BE IN THE FORM OF LARGE HAIL...WITH SOME DAMAGING WIND POSSIBLE. ALSO...THESE STORMS WILL GENERALLY MOVE EASTWARD AT LESS THAN 10 MPH...THUS BRINGING THE THREAT OF HEAVY RAINFALL AND FLOODING WITH THE LARGER THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...LAW ENFORCEMENT AND EMA OFFICIALS OVER THE NORTHERN HALF OF THE FORECAST AREA SHOULD REMAIN ABREAST OF DEVELOPING WEATHER THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION...AND BE ESPECIALLY PREPARED FOR THE POSSIBILITY OF LARGE HAIL WITH A FEW OF THE THUNDERSTORMS. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 3, BIRMINGHAM IS 3, MONTGOMERY IS 2, 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A UDESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM KIMBERLY AL 0.75 INCH HAIL
06/26/01 JEFFERSON KIMBERLY PD REPORTED DIME
HAIL AT THE CITY HALL.
0155 PM MOULTON AL 0.75 INCH HAIL
06/26/01 LAWRENCE PUBLIC REPORTED DIME HAIL
IN CITY.The Northeast Alabama radar (KHTX), 83 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
1 hail. Local standard time, as filed.
Dime size hail fell just north of Athens.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249920.